Went to see GP

Went to GP given anti emetics wanted me to try without hydroxychloroquine to see whether alongside MXT caused the increased nausea this week.

They also said to restart amitriptyline which I stopped about 4 weeks ago as felt this is causing drowsiness and I felt this was affecting my work.

They also asked me to contact the rheumatology helpline again to seek their opinion.

So will try again as message on Wednesday said will be back on Friday

Lets hope I am sorted soon I cant carry on like this

2 Replies

  • I can't believe a doctor would still try a drug which is already known to give you side effects on which you cannot function. Methotrexate is known to cause nausea and vomiting. Doctor's can prescribe an anti sickness drug? I don't think the mixing of drugs in this fashion is always a good thing. Also, you should be seen by a rheumatologist who can monitor your situation and drugs.

    I must be honest I'd not heard of the rheumatology helpline!

    I hope it all sorts itself for you

    Jen xx

  • I've been in a similar situation in the last few weeks & included it in a recent post. I've been taking MTX 7 years but recently had sulfasalazine added because disease activity in my feet didn't respond to an increase. The SSZ was causing low mood (not relevant to my reply really but was a side effect) but also daily headaches & nausea so I saw one of the GP's who prescribed an anti emetic & I phoned my Rheumy helpline so they were aware & it could be recorded. The nurse rang back same day who once she'd spoken with the SpR who prescribed it recommended I halve the dose & if things did not improve I'd to ring again. My mood has lifted, the headaches have eased, a lot, & the nausea has stopped which I'm happy about but the inflammation in my feet remains. So, back to you, I think you've done all you can & hopefully you Rheumy nurse will return your call before the weekend. But you do know that as MTX is a folate antagonist that nausea us a pretty common side effect? Depending on how often you take folic acid it can be helped. My Rheumy suggested I took my 5mg every day except the day I inject & I'll not nauseous in the slightest on MTX alone. If take it fewer days do ask if you could increase it, that could help you as it has me. Also, changing from tablets to oral often helps as it goes directly into the bloodstream not through the tum, the usual reason for nausea.

    One more thing, I don't know what dose amitriptyline you're prescribed but when you take it can be a fine line between feeling the benefit & wiping you out. I take 75mg daily, 25mg in the morning & 50mg at night but it did take some fine tuning to stop feeling wiped out or falling asleep in the chair with my nighttime dose. If amitriptyline does help you it is worth persevering. I found I was taking it too early so moved the time to a couple of hours before I intend going to bed that way I'm fine in the morning, perhaps a little more groggy but not out of it & once I've had my shower I'm fine. I still get a good night's sleep & that's makes a huge difference to how I cope in the day. I don't take it until I get home if we've having a night out because as I don't drink I'm always the allocated driver!

    I hope things improve for you but if they don't there are options your Rheumy can discuss with you so don't worry. x

You may also like...